Share Facebook
Crohn's Disease Forum » Your Story » New to this disease


08-21-2017, 09:05 PM   #1
Suechrist70
 
Join Date: Aug 2017
Location: Regency downs, Queensland, Australia
New to this disease

Hi
Although suffering for I think 13 years I have finally been diagnosed with Crohn's disease. I was put on steroids now methotrexate which isn't working I am being screened to go on a trial drug but now my knees hips and legs are severely hurting . I am afraid I won't be able to continue working I retail which is what I have done all my life .any advice to help me through this would be great , financially I am stressing
08-21-2017, 09:43 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Welcome. As far as the pain, have you considered seeing a rheumatologist?
08-21-2017, 09:54 PM   #3
Suechrist70
 
Join Date: Aug 2017
Location: Regency downs, Queensland, Australia
Welcome. As far as the pain, have you considered seeing a rheumatologist?
I am on a waiting list .
Is this classed as a permanent disability was thinking of making a claim through my super
08-21-2017, 10:11 PM   #4
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Not sure but it could be.
08-21-2017, 11:29 PM   #5
cmack
Senior Member
 
cmack's Avatar
 
Join Date: Aug 2014
Location: British Columbia

My Support Groups:
Hi and welcome,

I sure hope it isn't a permanent disability but I would definitely try to get some answers. Do you think the pain could be a side effect of something like stress or maybe one of your medications? I have IBD and I have had very sore legs from lower back problems before but it wasn't so much my knees. I had to see a chiropractor for a pinched sciatic nerve. I hope things improve.
08-22-2017, 01:14 PM   #6
JessPeper
Senior Member
 
JessPeper's Avatar
 
Join Date: May 2017
Location: Wisconsin Rapids, Wisconsin

My Support Groups:
Hello and Welcome! Did you stop taking the steroids? Every time I've been on Prednisone my joints especially my hips and knees will hurting after stopping. After a week or so the joint pain goes away. Hopefully the joint pain is something that will pass.

Best of luck to you!
__________________
3rd Generation

Dx with CD 4/16

Ileocecectomy 3/17

Reoccurrence 8/17


Current Medications: Lialda 4.8g daily, Azathioprine 100mg daily, Prednisone 20 mg daily. B12, Folic Acid, Primal Defense probiotic.
08-22-2017, 03:42 PM   #7
Suechrist70
 
Join Date: Aug 2017
Location: Regency downs, Queensland, Australia
Hello and Welcome! Did you stop taking the steroids? Every time I've been on Prednisone my joints especially my hips and knees will hurting after stopping. After a week or so the joint pain goes away. Hopefully the joint pain is something that will pass.

Best of luck to you!
Yes I stopped the steroids quite a few months ago
My joints are still sore but thanks for the welcome it helps talking to other people
08-22-2017, 10:55 PM   #8
Cross-stitch gal
Moderator
 
Cross-stitch gal's Avatar
 
Join Date: Dec 2011
Location: Vancouver, Washington

My Support Groups:
I too work in retail and have done so during a really bad flare. So, I do have an idea what you're talking about. But, as far as wanting to classify it as a disability if it were me I'd want to make sure of a few things before doing it. Here are a few things I'd ask myself before actually turning the info into my supervisors/managers. I'm not saying to not do it, just to think hard and know what you're getting into if you do decide to jump.

http://www.disability-benefits-help....ity-disability

http://www.healthline.com/health/cro...lity#overview1
__________________
Diagnosed:
Ulcerative Colitis/IBD 1996, Iritis 2001, Ulcerative Proctitis 2013, Indeterminate Colitis 2016, Remission 2017, Hand Eczema

Current Meds:
Pentasa 1000mg 2xday, Canasa Suppositories (when needed) 1000mg 1xday

Non-Meds:
600+D Calcium 2xday, Multivitamin, 65mg Iron 1xday, Fish Oil 1000mg, Vitamin D3 5,000 I.U., Eye Drops 2xday


UP Support Group http://www.crohnsforum.com/showthread.php?t=68350

Last edited by Cross-stitch gal; 08-22-2017 at 11:01 PM. Reason: Aditional thoughts
08-27-2017, 12:15 PM   #9
mganendran
 
mganendran's Avatar
 
Join Date: Aug 2017
Location: United Kingdom
I'm really sorry to hear you've been suffering with pains. I used to also have a lot of aches and pains (especially ankle, wrist and elbow joints) when I was first diagnosed. Luckily, after a few weeks of being on medication, the pain eased off. My meds are different from yours, as I was on Budesonide which I've just weaned off and am still on Azathioprine, but I want to give you encouragement that the pain can go away. At one point I thought I would never feel well enough to go back to work, but I surprise myself everyday at how far I've come, so don't lose hope.

I'm from the UK so can't give advice on disability benefits where you're from, but wish you the best of luck with it - but if you're newly diagnosed and only just starting treatment, you may well find things get better for you. Also sometimes side effects can get better over time once your body gets used to it. Fingers crossed that the trial drug works for you!
10-15-2017, 11:13 PM   #10
Suechrist70
 
Join Date: Aug 2017
Location: Regency downs, Queensland, Australia
Has anyone been on inflectra I start tomorrow and am a bit anxious
10-16-2017, 01:06 AM   #11
Cross-stitch gal
Moderator
 
Cross-stitch gal's Avatar
 
Join Date: Dec 2011
Location: Vancouver, Washington

My Support Groups:
I know that valleysangel92 was on it once. I'm afraid she's the only one I can think of at the moment who's been on it.
10-16-2017, 08:42 PM   #12
cmack
Senior Member
 
cmack's Avatar
 
Join Date: Aug 2014
Location: British Columbia

My Support Groups:
I'm not familiar with it either. Here is some info from a good source...

https://www.drugs.com/search.php?searchterm=inflectra
10-17-2017, 07:38 AM   #13
valleysangel92
Moderator
 
valleysangel92's Avatar
 
Join Date: Dec 2012
Location: United Kingdom

My Support Groups:
I was on inflectra yes, its a synthetic version of Infliximab /remicade ( I think in the US they use a synthetic called remisma). I only got 5 doses of it as I had an allergic reaction during the 5th infusion, but this is relatively uncommon. I did find it helpful while I was on it and I did begin to gain weight and have fewer symptoms, so we were hopeful it was going to be my wonder drug, it was just bad luck that I turned to be allergic.

Its understandable to be a little apprehensive when starting medications like this, particularly when you see the list of potential side effects, but honestly these medications are generally very safe, you should get regular monitoring with blood tests to check that nothing untoward is happening and you will be closely watched during infusions in case you have any reactions. You may find that you feel a bit "fluey" for the first few days after infusions, and this is normal, especially with the first couple, I only found that I had this with the first dose, but I did find I was tired after each one.

The other thing people get is headaches, which can be down to dehydration so drinking plenty before, during and after the infusion is important and can help them to get the IV in first time.
__________________


Nicola
coeliac disease/Osteopenia /Crohns/Arthritis/
laperoscopic hemicolectomy 25/06/ 2013

Meds- Vedolizumab, sulfasalazine, Lansoprazole, Vitamin D, prochlorperazine, Oramorph, MST, B12 shots My journey with crohns: http://glutenfreecookiemonster.wordpress.com/

Allergic to - inflectra, aza

Non CD meds - Gabapentin, paracetamol, ventolin
Reply

Crohn's Disease Forum » Your Story » New to this disease
Thread Tools


All times are GMT -5. The time now is 09:12 PM.
Copyright 2006-2017 Crohnsforum.com